Alert archive / Kansas / Flash Flood Warnings in 2025
Flash Flood Warning 9, NWS Topeka, KS
NWS Topeka, KS issued this flash flood warning at Apr 25, 2025, 2:27 AM CDT for Cloud County, Ottawa County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2025, 2:27 AM CDT (07:27 UTC)
- Expired
- Apr 25, 2025, 5:20 AM CDT
- In force
- 3 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cloud County, KS, Ottawa County, KS
The radar
The Grand Island radar (KUEX), 120 km from the middle of the area, began a volume at 07:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 7.5 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 944 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted.
494
WGUS53 KTOP 250727
FFWTOP
KSC029-143-251030-
/O.NEW.KTOP.FF.W.0009.250425T0727Z-250425T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Topeka KS
227 AM CDT Fri Apr 25 2025
The National Weather Service in Topeka has issued a
* Flash Flood Warning for...
Southwestern Cloud County in north central Kansas...
Northwestern Ottawa County in north central Kansas...
* Until 530 AM CDT.
* At 227 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 3.5 inches of
rain have fallen. Additional rainfall amounts of 0.5 to 1.5 inches
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Glasco and Delphos.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3940 9793 3940 9785 3934 9765 3914 9793
FLASH FLOOD...RADAR INDICATED
$$
Griesemer1 follow-up statement
142 WGUS73 KTOP 251020 FFSTOP Flash Flood Statement National Weather Service Topeka KS 520 AM CDT Fri Apr 25 2025 KSC029-143-251030- /O.CAN.KTOP.FF.W.0009.000000T0000Z-250425T1030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cloud KS-Ottawa KS- 520 AM CDT Fri Apr 25 2025 ...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN CLOUD AND NORTHWESTERN OTTAWA COUNTIES... Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. && LAT...LON 3940 9793 3940 9785 3934 9765 3914 9793 $$ 101
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Apr 25, 12:41 AM CDT, 1 hour 46 minutes earlier. Its key messages:
- Scattered showers and storms persist mainly over north central and portions of northeast Kansas this afternoon and evening hours. Isolated severe storms may produce large hail and damaging wind gusts.
- Confidence in the threat for flash flooding is low-moderate through Friday morning(30-50%), dependent upon the location of the storms and antecedent rainfall that has occurred the last few days.
- After occasional showers and non-severe storms this weekend, a stronger storm system has the potential to produce severe weather throughout the region Monday afternoon and evening.
Area forecast discussion, Apr 25, 12:41 AM CDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Topeka KS 1241 AM CDT Fri Apr 25 2025 .KEY MESSAGES... - Scattered showers and storms persist mainly over north central and portions of northeast Kansas this afternoon and evening hours. Isolated severe storms may produce large hail and damaging wind gusts. - Confidence in the threat for flash flooding is low-moderate through Friday morning(30-50%), dependent upon the location of the storms and antecedent rainfall that has occurred the last few days. - After occasional showers and non-severe storms this weekend, a stronger storm system has the potential to produce severe weather throughout the region Monday afternoon and evening. && .DISCUSSION... Issued at 231 PM CDT Thu Apr 24 2025 Broad west to southwesterly flow aloft observed via water vapor this afternoon. Weak perturbations are noted over Nebraska and northern Oklahoma/southeast Kansas. Sfc inverted trough axis has stretched from central KS through southwest Iowa while the sfc cold front is situated from northwest Kansas through southeast Nebraska. Light showers with some isolated thunder associated with the weak embedded wave continues to progress eastward towards far eastern Kansas by the late afternoon. CAMs are struggling to resolve the current situation in northeast Kansas while the environment is sampling 1500 J/KG of MUCAPE and around 20 to 30 kts of effective bulk shear. Because of this, cannot rule out widely scattered storms developing within this wave after 3 PM into the early evening. If storms develop, the strongest updrafts may contain large hail, gusty winds, and localized heavy rainfall. Given the weaker mid level winds and higher PWAT values above 1 inch, high rainfall rates may lead to localized flooding, especially for areas that have received several inches the last few days. As the cold front pushes southward overnight, additional scattered storms are possible especially towards central Kansas, aided by a 30 kt low level jet. Overnight convection may be marginally severe with hail up to near quarter size and damaging wind gusts up to 60 mph. Subsident air behind the front and building heights aloft signal a temporary end to the continuous precip chances by Friday morning as north winds behind the boundary increase from 10 to 20 mph in the afternoon. Highs are cooler overall on Friday in the mid to upper 60s. A southern stream embedded wave enters the southern plains late Friday into Saturday and while much of the better midlevel lapse rates are focused over Oklahoma, CAMs are still trying to generate scattered showers, perhaps with some thunder through the afternoon hours. Not anticipating a washout Saturday, generally less than a tenth of an inch of QPF. Scenario repeats late Saturday night through Sunday morning with an additional disturbance, albeit varied on strength and coverage of showers amongst ensembles. Overall severe threat is low for the weekend, cannot rule out small hail or gusty winds within the stronger updrafts. Severe threat increases once again Monday afternoon and evening as a stout southwest upper trough splits as it ejects into the central plains Monday afternoon and evening. Latest guidance continues to be in decent agreement with the location and timing of the wave. Ample SFC CAPE increases in excess of 3000 J/KG and effective bulk shear is above 50 kts, suggesting convection that is capable of all hazards, especially given that the boundary layer remains capped until peak heating of the late afternoon. Will need to continue monitor trends with this system as it has the potential to be a higher impact severe weather day. && .AVIATION /06Z TAFS THROUGH 06Z SATURDAY/... Issued at 1238 AM CDT Fri Apr 25 2025 An MCV across north central KS along with weak isentropic lift may provide rain showers with a few to scattered thunderstorms in the vicinity of the terminals through the early morning hours. Once the showers and scattered storms pass east of the terminals by 12Z, low level stratus with MVFR/IFR ceilings will develop after 10Z. The IFR ceilings may last from 12Z through 16Z. The ceilings will gradually rise to MVFR levels after 16z and through the afternoon hours. && .TOP WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Prieto AVIATION...Gargan
Hazardous weather outlook, Apr 24, 2:34 PM CDT, 11 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 234 PM CDT Thu Apr 24 2025 KSZ008>012-020>024-026-034>040-054>056-058-059-251945- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 234 PM CDT Thu Apr 24 2025 This Hazardous Weather Outlook is for central Kansas, east central Kansas, north central Kansas and northeast Kansas. .DAY ONE...This afternoon and tonight. A few strong to severe storms are possible late this afternoon into the evening hours across much of the outlook area. Hazards include large hail up to half dollar size and 60 mph wind gusts. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Another large system enters the central Plains Monday, increasing the chances for severe weather across eastern Kansas. All modes of severe weather are possible with this system, but confidence in exact location and timing of threats are still low at this point in time. .SPOTTER MESSAGE Weather spotters are encouraged to relay reports of hail, damaging wind, and flooding. && More detailed information can be found at: www.weather.gov/media/top/DssPacket.pdf
In the hours before
Special weather statement, Apr 24, 8:30 PM CDT, 5 hours 57 minutes before
Special Weather Statement
National Weather Service Topeka KS
830 PM CDT Thu Apr 24 2025
KSZ010-250200-
Marshall-
830 PM CDT Thu Apr 24 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL MARSHALL COUNTY
THROUGH 900 PM CDT...
At 829 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northeast of Frankfort, moving southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Hail damage to outdoor objects
and vegetation is possible.
Locations impacted include...
Frankfort and Vermillion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3971 9649 3983 9640 3980 9624 3963 9624
TIME...MOT...LOC 0129Z 299DEG 15KT 3975 9637
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
BDSpecial weather statement, Apr 24, 8:53 PM CDT, 5 hours 34 minutes before
Special Weather Statement
National Weather Service Topeka KS
853 PM CDT Thu Apr 24 2025
KSZ010-011-250230-
Nemaha-Marshall-
853 PM CDT Thu Apr 24 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN NEMAHA AND
SOUTHEASTERN MARSHALL COUNTIES THROUGH 930 PM CDT...
At 852 PM CDT, Doppler radar was tracking a strong thunderstorm near
Vermillion, moving southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Hail damage to outdoor objects
and vegetation is possible.
Locations impacted include...
Lillis, Vermillion, and Centralia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3969 9605 3956 9622 3957 9629 3966 9642
3978 9630
TIME...MOT...LOC 0152Z 307DEG 16KT 3969 9630
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
BDThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:36 PM CDT | Severe Thunderstorm Warning | TOP | Marshall | 39 min |
| Apr 24, 7:45 PM CDT | Special Weather Statement | TOP | Washington | 30 min |
| Apr 24, 8:03 PM CDT | Severe Thunderstorm Warning | TOP | Marshall | 27 min |
| Apr 24, 8:13 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Washington | 18 min |
| Apr 24, 8:30 PM CDT | Special Weather Statement | TOP | Marshall | 30 min |
| Apr 24, 8:53 PM CDT | Special Weather Statement | TOP | Nemaha | 37 min |
| Apr 24, 10:53 PM CDT | Flash Flood Warning | TOP | Clay, Pottawatomie, Riley | 4 hr |
| Apr 25, 1:50 AM CDT | Areal Flood Advisory | TOP | Cloud, Ottawa | 3 hr |
Nearby
Flash Flood Warnings in Kansas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.